Maryland, 2008

Hail and Damaging Winds in Maryland, June 10, 2008

June 10, 2008 · NWS LWX · 39 events in 8 counties and zones

A strong cold front moved through the Mid Atlantic states June 10th afternoon and evening. Cooler and drier air behind the front clashed with very warm and moist air ahead of it, resulting in scattered to numerous strong to severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$367,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A strong cold front moved through the Mid Atlantic states June 10th afternoon and evening. Cooler and drier air behind the front clashed with very warm and moist air ahead of it, resulting in scattered to numerous strong to severe thunderstorms. Storms that became severe brought down trees and power lines across the state of Maryland. Frostburg in Allegany County recorded a 65 mph wind gust. Golf ball-sized hail was reported further east in Baltimore County, in Timonium.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 10, 2:36 PM EST, 39 minutes earlier.

Area forecast discussion, Jun 10, 2:36 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
336 PM EDT TUE JUN 10 2008

.SYNOPSIS...

A COLD FRONT IN EASTERN OHIO WILL MOVE INTO THE MID ATLANTIC THIS
EVENING. THIS...COMBINED WITH HEAT AND HUMIDITY WILL IGNITE
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. THE FRONT WILL
REACH THE BAY BY MIDNIGHT. HIGH PRESSURE BUILDS IN FOR THE SECOND
HALF OF THE WEEK. ANOTHER FRONT MAY IMPACT THE AREA ON SATURDAY.

&&

.NEAR TERM /TONIGHT/...

THE INGREDIENTS ARE IN PLACE - THE WATCH HAS BEEN ISSUED...WRNGS
NOW BEING ISSUED. XPCT THIS TO CONT FOR MUCH OF THE EVE. FEELING
IS STORMS WL BE GOING FM 10 TO 50+ DBZ IN THE COURSE OF A FEW RDR
VOL SCANS. MAIN THREATS WL BE STRONG WINDS AND HAIL. PRESENTLY
SEEING 50 DBZ TO 40 K FT ON CELL W OF WINCHESTER. MRNG SVR
CHECKLIST SHOWED -20 DEG LN ARND 25 KFT. OBVIOUSLY CELLS THAT DO
FIRE WL HV ABILITY TO CLIMB WELL ABV THAT. JUST RCVD A REPORT OF
.75-1.0 HAIL W/ THE WINC CELL. BELIEF IS CELLS WL BE MORE ISOLD
THAN THE OUTBREAK OF LAST WEEK...AND NOT MOVG AS RAPIDLY...BUT W/
THIS MUCH THETA-E AVBL STORMS WL HV PTNL TO BECOME SVR FOR THE
NEXT 6 HRS.

&&

.SHORT TERM /WEDNESDAY/...

M SUN. TEMPS CLIMBING TO THE U80S..BUT DWPTS IN L60S/U50S WL BE
WELCOME AFTR THIS LATE SPRING HEAT AND HUMIDITY BLAST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...

SURFACE HIGH OVER THE REGION WILL CONTINUE TO BRING DRY SEASONABLE
CONDITIONS THROUGH THURSDAY. AS THIS HIGH MOVES OFF THE COAST...A
RETURN OF MORE HUMID CONDITIONS. THE NEXT COLD FRONT WILL BRING A
CHANCE FOR SHOWERS/T-STORMS SATURDAY...THEN COOLER AND LESS HUMID
CONDITIONS ARE EXPECTED BEHIND THIS FRONT AS HIGH PRESSURE BUILDS IN
FROM CANADA EARLY NEXT WEEK.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...

VFR CONDS OUTSIDE OF TSTMS. TSTMS MAY IMPACT ALL AIRPORTS THRU AT
LEAST 00Z. NOT MOVG AS RAPIDLY AS THE MAJOR OUTBREAK OF LAST WK.
STRONG WIND GUSTS COULD CAUSE PROBLEMS THO.

HIGH PRESSURE WILL BRING GENERALLY VFR CONDITIONS THROUGH FRIDAY.
THE NEXT COLD FRONT WILL BRING A CHANCE FOR SHOWERS/T-STORMS
SATURDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

&&

.MARINE...

TSTMS COULD BE A PROBLEM THIS EVE. WIND GUSTS INXS OF 50 KT PSBL.
AFTR FRONT MOVES OFF CST WINDS SHOULD INCRS TO SCA LVLS.

HIGH PRESSURE WILL BRING TRANQUIL CONDITIONS THROUGH FRIDAY.
SOUTHERLY WINDS MAY CHANNEL UP THE BAY FRIDAY BRINGING WIND SPEEDS
CLOSE TO SCA CRITERIA...BUT A BETTER CHANCE FOR SCA WINDS SPEEDS
WILL BE SATURDAY AFTERNOON AHEAD OF THE NEXT COLD FRONT.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ003>007-
     009>011-013-014-016>018.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ025>031-
     036>042-050>057.
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 2 PM EDT
     WEDNESDAY FOR ANZ530>537.

&&

PRODUCTS...WOODY/LASORSA
Hazardous weather outlook, Jun 10, 2:15 PM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 PM EDT TUE JUN 10 2008

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
111000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
315 PM EDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 10 PM THIS
EVENING. PLEASE REFER TO WCNLWX /WWUS61 FOR FURTHER DETAILS.

A COLD FRONT WILL APPROACH THE AREA THIS AFTERNOON. THUNDERSTORMS
WILL CONTINUE TO DEVELOP AHEAD OF THE FRONT THIS AFTERNOON AND
THEY WILL WORK THEIR WAY TOWARDS THE CITIES LATE THIS AFTERNOON
INTO THIS EVENING. SOME STORMS WILL BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL THE PRIMARY THREATS.

A HEAT ADVISORY REMAINS IN EFFECT THROUGH 8 PM THIS EVENING.
PLEASE REFER TO WBCNPWLWX /WWUS71/ FOR ADDITIONAL DETAILS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY CONTINUES ACROSS THE MARINE WATERS INTO
WEDNESDAY AFTERNOON.

A SMALL CRAFT ADVISORY MAY BE WARRANTED FOR SATURDAY AFTERNOON
ACROSS THE WATERS.

SCATTERED THUNDERSTORMS ARE FORECAST ON SATURDAY. SEVERE STORMS
MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVIATED. ANY REPORTS OF THUNDERSTORM DAMAGE
WOULD BE GREATLY APPRECIATED.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-111000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
315 PM EDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IN IN EFFECT THROUGH 10 PM. PLEASE
REFER TO WCNLWX /WWUS61 FOR FURTHER DETAILS.

A COLD FRONT WILL APPROACH THE AREA THIS AFTERNOON. THUNDERSTORMS
WILL CONTINUE TO DEVELOP AHEAD OF THE FRONT THIS AFTERNOON AND
THEY WILL WORK THEIR WAY TOWARDS THE CITIES LATE THIS AFTERNOON
INTO THIS EVENING. SOME STORMS WILL BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL THE PRIMARY THREATS.

A HEAT ADVISORY REMAINS IN EFFECT THROUGH 8 PM THIS EVENING FOR
THE OUTLOOK AREA EXCEPT FOR THE ALLEGHENY AND POTOMAC HIGHLANDS.
PLEASE REFER TO WBCNPWLWX /WWUS71/ FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE FORECAST ON SATURDAY. SEVERE STORMS
MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED. ANY REPORTS OF THUNDERSTORM DAMAGE
WOULD BE GREATLY APPRECIATED.

In the hours before

Special weather statement, Jun 10, 1:54 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
254 PM EDT TUE JUN 10 2008

VAZ027-028-WVZ050-055-101945-
SHENANDOAH VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA-
254 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH...HARDY...HAMPSHIRE AND
FREDERICK COUNTIES...

AT 254 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF WARDENSVILLE...MOVING NORTHEAST AT 29 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING PEA SIZED HAIL AND WIND GUSTS TO
50 MPH.

THE COMMUNITIES OF STEPHENS CITY WILL BE AFFECTED BY THIS STORM.
Special weather statement, Jun 10, 2:05 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
305 PM EDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ACTIVATED THE
SKYWARN NETWORK DUE TO EXPECTED SEVERE WEATHER ACROSS THE REGION
THROUGH 10 PM. THE PRIMARY NET FREQUENCY IS 147.3 ZERO ZERO MEGA
HERTZ. SPOTTERS ARE ENCOURAGED TO RELAY ANY SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE.

LASORSA
Local storm report, Jun 10, 2:32 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
332 PM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             WILDE ACRES             39.15N 78.40W
06/10/2008  M1.00 INCH       FREDERICK          VA   NWS EMPLOYEE

&&

KLEIN
Special weather statement, Jun 10, 2:37 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
337 PM EDT TUE JUN 10 2008

VAZ031-WVZ052-053-102000-
CLARKE VA-JEFFERSON WV-BERKELEY WV-
337 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORMS TO AFFECT CLARKE...JEFFERSON AND BERKELEY
COUNTIES...

AT 337 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF WADESVILLE...MOVING NORTHEAST AT 38 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS UP
TO 50 MPH IN CLARKE...JEFFERSON...AND BERKELEY COUNTIES.

THE COMMUNITIES OF MIDDLEWAY...RIDGEWAY...BERRYVILLE...
INWOOD...RANSON AND CHARLES TOWN WILL LIKELY BE AFFECTED BY THIS
STORM.

STRONG/NWL
Local storm report, Jun 10, 2:39 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
339 PM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             1 W WINCHESTER          39.17N 78.19W
06/10/2008  E0.75 INCH       CITY OF WINCHESTER VA   TRAINED SPOTTER

&&

KLEIN
Special weather statement, Jun 10, 2:51 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
351 PM EDT TUE JUN 10 2008

VAZ037>040-050-051-102030-
ORANGE VA-GREENE VA-MADISON VA-CULPEPER VA-RAPPAHANNOCK VA-
ALBEMARLE VA-
351 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORMS TO AFFECT ORANGE...GREENE...MADISON...
CULPEPER...RAPPAHANNOCK AND ALBEMARLE COUNTIES...

AT 351 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF AMICUS...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS UP
TO 50 MPH.

THE COMMUNITIES OF MADISON...PRATTS...WOLFTOWN...STANARDSVILLE...
NEWTOWN...WILL BE AFFECTED BY THIS STORM.

NWL/STRONG

The radar

The Sterling radar (KLWX), 145 km away, was scanning. The volume nearest the first event began at 20:16 UTC.

Open the radar archive at this moment

Event by event

27 thunderstorm wind, 10 hail, 1 funnel cloud, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Allegany

When
June 10, 3:15 PM EST to 3:17 PM EST
Where
Allegany County, Frostburg to 0.69 mi S of Zihiman
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
39.650, -78.930

A trained spotter as well as local newspapers reported trees and power lines down in the Frostburg area.

Thunderstorm Wind, Allegany

When
June 10, 3:15 PM EST
Where
Allegany County, 0.87 mi SE of Eckhart Mines
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
39.640, -78.890

A local newspaper reported trees and wired down in Clarysville.

Thunderstorm Wind, Allegany

When
June 10, 3:20 PM EST to 3:23 PM EST
Where
Allegany County, Mt Savage
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
39.700, -78.880

Allegany County Emergency Management reported approximately 30 trees down in the Mount Savage area. Numerous power lines were also downed and one shed collapsed.

Thunderstorm Wind, Allegany

When
June 10, 3:21 PM EST
Where
Allegany County, 0.31 mi WSW of Frostburg
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
39.649, -78.936

An automated observation at Frostburg State University measured a wind gust of 65 MPH.

Thunderstorm Wind, Frederick

When
June 10, 3:58 PM EST
Where
Frederick County, 0.87 mi SE of Points of Rocks
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
39.270, -77.540

A trained spotter reported several trees down near the train station at Point of Rocks. One tree fell on a train.

Hail, Carroll

When
June 10, 4:36 PM EST
Where
Carroll County, 0.87 mi SW of Mt Airy
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.370, -77.160

A trained spotter reported nickel-sized hail in Mount Airy.

Thunderstorm Wind, Carroll

When
June 10, 4:41 PM EST
Where
Carroll County, 0.48 mi NNW of Gamber to 1 mi WNW of Flohrville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
39.477, -76.953

A local newspaper reported multiple trees down along Klee Mill Road between Routes 32 and 26.

Thunderstorm Wind, Carroll

When
June 10, 4:41 PM EST
Where
Carroll County, 1.65 mi SSE of Smallwood to 1.57 mi SSE of Smallwood
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
39.498, -76.970

Carroll County Emergency Management and law enforcement reported 100 trees down, with several on houses on Christy Drive.

Thunderstorm Wind, Harford

When
June 10, 4:41 PM EST
Where
Harford County, 2.33 mi NNE of Madonna to 0.43 mi SSE of Madonna
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Newspaper
Coordinates
39.650, -76.500

A local newspaper reported Madonna Road closed with downed trees and power lines.

Thunderstorm Wind, Carroll

When
June 10, 4:45 PM EST
Where
Carroll County, 0.98 mi NW of Finksburg
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
39.511, -76.912

Carroll County Emergency Management reported trees through houses on Ridgemont Drive and in the Finksburg area.

Thunderstorm Wind, Carroll

When
June 10, 4:50 PM EST
Where
Carroll County, 1.75 mi NE of Lawndale
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Unknown
Coordinates
39.540, -76.860

Around 20 trees were downed southwest of Upperco.

Thunderstorm Wind, Baltimore

When
June 10, 5:00 PM EST
Where
Baltimore County, Brooklandville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
39.420, -76.670

Several small trees and large metal stands were blown over at Meadowood Regional Park.

Thunderstorm Wind, Baltimore

When
June 10, 5:00 PM EST
Where
Baltimore County, 0.22 mi N of White Hall to 1.1 mi NE of White Hall
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
39.623, -76.629

A trained spotter reported numerous trees and power lines down and blocking portions of White Hall Road.

Thunderstorm Wind, Baltimore

When
June 10, 5:05 PM EST
Where
Baltimore County, 0.53 mi E of Bentley Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.670, -76.670

Baltimore County Emergency Management reported multiple trees and power lines down in northern portions of the county.

Thunderstorm Wind, Baltimore

When
June 10, 5:14 PM EST
Where
Baltimore County, 0.87 mi SE of Whitehouse
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
39.590, -76.770

A trained spotter reported trees down 5 miles west of Route 83.

Thunderstorm Wind, Baltimore

When
June 10, 5:15 PM EST
Where
Baltimore County, 0.22 mi S of Riderwood
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
39.417, -76.649

Baltimore County Emergency Management reported a tree down on a house on Carrbridge Court.

Thunderstorm Wind, Baltimore

When
June 10, 5:15 PM EST
Where
Baltimore County, 0.53 mi W of Lutherville
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
39.420, -76.630

Baltimore County Emergency Management reported a home severely damaged in Lutherville. It was declared unsafe for living with a large tree through the roof that was pushing the side walls out.

Thunderstorm Wind, Baltimore

When
June 10, 5:15 PM EST
Where
Baltimore County, 0.92 mi WSW of Long Green
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
39.467, -76.547

A local newspaper reported a tree fell on a car at the intersection of Dulaney Valley Road and Loch Raven Drive, trapping the driver in the car for 15 minutes.

Thunderstorm Wind, Harford

When
June 10, 5:15 PM EST
Where
Harford County, 1.5 mi NE of Upper Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
39.566, -76.460

A trained spotter reported a tree and power pole down at the intersection of Putnam Road and Route 165.

Hail, Baltimore

When
June 10, 5:15 PM EST to 5:17 PM EST
Where
Baltimore County, 0.53 mi W of Lutherville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.420, -76.630

A trained spotter reported quarter-sized hail in Lutherville.

Thunderstorm Wind, Baltimore

When
June 10, 5:19 PM EST
Where
Baltimore County, 0.47 mi NE of Timonium to 0.73 mi NE of Timonium
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
39.434, -76.623

A trained spotter reported trees down on houses and business sign damage along York Road. There were also trees on several homes on Belfast Road.

Hail, Baltimore

When
June 10, 5:19 PM EST to 5:20 PM EST
Where
Baltimore County, 0.53 mi W of Ashland
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
39.500, -76.640

Baltimore County Emergency Management reported penny-sized hail in Hunt Valley.

Hail, Baltimore

When
June 10, 5:19 PM EST
Where
Baltimore County, 0.75 mi NE of Timonium
Measured
1.75 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
39.437, -76.620

A trained spotter reported golf ball-sized hail in Timonium. Minor siding damage was reported on Belfast Road.

Hail, Harford

When
June 10, 5:19 PM EST
Where
Harford County, 1.49 mi NE of Upper Xrds
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.565, -76.460

A trained spotter reported quarter-sized hail near Putnam Road and Route 165.

Thunderstorm Wind, Baltimore

When
June 10, 5:20 PM EST
Where
Baltimore County, 1.07 mi E of Cockeysville
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
39.480, -76.630

Baltimore County Emergency Management reported trees down on homes in Cockeysville.

Hail, Baltimore

When
June 10, 5:20 PM EST to 5:23 PM EST
Where
Baltimore County, 1.07 mi E of Cockeysville
Measured
0.88 in hail
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
39.480, -76.630

Baltimore County Emergency Management reported several windows broken due to nickel-sized hail.

Hail, Baltimore

When
June 10, 5:25 PM EST
Where
Baltimore County, Long Green
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.470, -76.530

A trained spotter reported penny-sized hail in Long Green.

Thunderstorm Wind, Harford

When
June 10, 5:35 PM EST
Where
Harford County, 0.53 mi W of Forest Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
39.580, -76.390

A trained spotter reported multiple trees down in the Forest Hill area.

Hail, Harford

When
June 10, 5:35 PM EST
Where
Harford County, Forest Hill
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.580, -76.380

A trained spotter reported quarter-sized hail near Friends Park.

Funnel Cloud, Harford

When
June 10, 5:36 PM EST
Where
Harford County, Bel Air
Reported by
Trained Spotter
Coordinates
39.530, -76.350

A trained spotter, as well as local newspapers, reported several funnel clouds in Fallston.

Thunderstorm Wind, Frederick

When
June 10, 6:25 PM EST
Where
Frederick County, 0.59 mi SSW of Reels Mill to 1.65 mi SE of Reels Mill
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.362, -77.385

Frederick County Emergency Management reported trees uprooted and flattened north of Urbana. A local newspaper reported dozens of trees down on Ball Road.

Hail, Frederick

When
June 10, 6:25 PM EST to 6:35 PM EST
Where
Frederick County, 1.27 mi ESE of Reels Mill
Measured
0.75 in hail
Reported by
Newspaper
Coordinates
39.360, -77.360

A local newspaper reported penny-sized hail on Ball Road.

Lightning, Frederick

When
June 10, 7:00 PM EST
Where
Frederick County, 1.24 mi SE of Monrovia
Property damage
$5,000
Reported by
Newspaper
Coordinates
39.359, -77.251

A local newspaper reported a lightning-sparked basement fire on Kemptown Court in New Market.

Thunderstorm Wind, Montgomery

When
June 10, 7:15 PM EST
Where
Montgomery County, Silver Spg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
39.000, -77.050

A local newspaper reported trees down in Silver Spring.

Hail, Montgomery

When
June 10, 7:20 PM EST
Where
Montgomery County, 1.75 mi SW of Rockville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.060, -77.170

A trained spotter reported penny-sized hail north of Bethesda.

Thunderstorm Wind, Montgomery

When
June 10, 7:33 PM EST
Where
Montgomery County, Brookeville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
39.180, -77.070

A local newspaper reported a line down on Brookville Avenue west of Georgia Avenue.

Thunderstorm Wind, Howard

When
June 10, 7:50 PM EST
Where
Howard County, 1.07 mi E of Clarksville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.200, -76.860

Howard County 911 Center reported trees down in Columbia.

Thunderstorm Wind, Prince George'S

When
June 10, 8:11 PM EST
Where
Prince George'S County, 0.55 mi NNW of Riverdale
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
38.958, -76.954

A trained spotter reported a downed tree on a house and car near the intersection of 40th Avenue and Livingston Street in Hyattsville.

Thunderstorm Wind, Prince George'S

When
June 10, 8:40 PM EST
Where
Prince George'S County, 0.88 mi SW of Greenbelt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
38.990, -76.890

A trained spotter reported downed trees blocking roadways in Greenbelt.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2008Every state in 2008This day in weather historyWarnings in Maryland, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 106749, 106755, 106753, 106751, 106778, 106852, 106771, 106777, 106837, 106773, 106775, 106758, 106767, 106759, 106764, 106760, 106763, 106768, 106832, 106847, 106766, 106846, 106850, 106858, 106761, 106844, 106851, 106835, 106859, 106865, 106831, 106856, 106862, 106840, 106861, 106839, 106838, 106843, 106841.